COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Back to Search Results |
| Model Number |
G48032 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The user knows the product very well, after years of experience with it.They wanted to release the stent when they hit the point of no return, but the security wire was very hard to take out, so the nurse had to use some force to do so.After that they continue to release the stent and after reaching the end they took out the endoscope.Unfortunately, the stent wasn´t released and they pulled it out again.They ordered a new one to tread the patient again next week.A section of the device did not remain inside the patient¿s body.The patient did require any additional procedures due to this occurrence.They have to re-do the procedure as soon as the stent arrives again.According to the initial reporter, the patient did experience any adverse effects due to this occurrence.They are going to do the same procedure as soon as they receive the new stent.They did not mention any damage, but the need of another procedure.1.At what stage of the procedure did the complaint occur? when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal during stent placement, while removing the introducer 2.What endoscope type and channel size was used? not important, as they used the same as all the other times.3.What was the position of the elevator? n/a, open, closed open.4.Details of the wire guide used (diameter, type, make)? not important, as they used the same as all the other times.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.7.Please advise the anatomical location of the intended target site.Eosophagus 8.How long was the stent in the patient by the time this complaint occurred? n/a 9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a 10.If yes, how often was this completed? n/a 11.Did the patient require any additional procedures as a result of this event? yes 12.What intervention (if any) was required? they have to do the same procedure again.13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? another day 14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no 15.If yes, please specify what was observed and where on the device it was observed.N/a stricture information: 1.What was the length and diameter of the stricture? n/a 2.Where was the stricture located in the body? look at answer 7 above 3.Was there resistance felt passing wire guide through stricture? n/a 4.Was there resistance felt passing the evolution through stricture? n/a 5.Was the stricture dilated before stent placement? n/a questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? n/a 2.Was resistance felt during insertion into patient? n/a 3.If yes, at what point? n/a questions related to during stent placement 1.Did the product fail during stent deployment or recapture? deployment 2.If other, please specify n/a 3.Was the directional button pressed during use? n/a 4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes 5.Was the yellow marker kept in view during deployment? yes 6.Are images of the device or procedure available? n/a questions related to during introducer withdrawal 1.Are images of the device or procedure available? n/a 2.Was final stent placement confirmed using endoscopy / fluoroscopy? n/a 3.If yes, what was used? endoscopy 4.Did the stent open sufficiently to allow withdrawal of introducer safely? no 5.Was the safety wire fully removed before removing the delivery system? yes 6.Did any part of the product snag/get caught with the stent when removing the delivery system? yes questions related to during stent repositioning/removal (for evo-fc & evo-pc devices) 1.What instrument was used for stent repositioning / removal? other 2.If other, please specify.- stent came out with the endoscope and the whole system, due to the fact that it did not let go of the system.3.Was resistance encountered during advancement and/or deployment? yes 4.If yes, please when this was felt? advancement or deployment deployment, at one point the end of deployment was reached so they could not continue.5.How did the physician deal with this resistance? at the end of the deployment try they thought the stent might need some more time to inflate.They thought it is disconnected to the instrument.6.Was the lasso (suture) loop used during repositioning? no.
Additional Manufacturer Narrative
Pma/510(k): k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Additional Manufacturer Narrative
Supplemental report is being submitted due to correction and the completion of the investigation on (b)(6) 2025.Investigation - evaluation use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Device evaluation: the evo-20-25-12.5-e device of c2225071 lot number involved in this complaint was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the (b)(6) 2025.The lab evaluation notes, and lab attendance can be viewed in the ¿product returns¿ object.Visual inspection: safety wire returned separately, and pig tail straightened out.Red shuttle before ponr.Inner introducer partially deployed.Kink observed on the introducer measuring approx.20cm from white tip.Functional inspection: handle actuating fine for deployment and recapture.However unable to deploy stent.The reported failure was not observed as clinical setting could not be replicated.Manufacturing records review: prior to distribution, all evo-20-25-12.5-e devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for evo-20-25-12.5-e device of lot number c2225071 did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: a review of the manufacturing records for the evo-20-25-12.5-e device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2225071.Instructions for use and/label review: it should be noted that as per ifu0061 which accompanies this device references removal of the endoscope after wire guide placement and before device introduction.Patient preparation "1.Intubate the patient using an endoscope per standard procedure.Assess the stricture location and diamentions upon direct visualization.5.Place a.035- inch wire guide, floppy tip first, through accessory channel, through stricture, until it is fluoroscopically visualized in stomach.Leave wire guide in place an remove endoscope." there is evidence to suggest that the customer did not follow the instructions for use with respect to use of endoscope with the device inside during procedure.As per additional information provided endoscope was used, "you can´t pull out the stent through the working channel when it is deployed or out of the catheter, therefore they had to remove the endoscope together with the evolution device inside."(ref.Att."(b)(6) 2025 cmeu (b)(4) pc_de_87003_ additional information received 30th may 2025 eg") image review: an image was not returned for evaluation.Root cause analysis: definitive root cause was established as use error.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu with respect to use of endoscope.As per complaint description "after that they continue to release the stent and after reaching the end they took out the endoscope." and from additional information provided endoscope was used with the device inside during procedure."you can´t pull out the stent through the working channel when it is deployed or out of the catheter, therefore they had to remove the endoscope together with the evolution device inside.It may be noted that kink observed on the introducer observed during the lab evaluation, was likely caused by use error as it is unknown how the device will perform outside of instructions for use and/or labelling requirements.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the stent wasn´t released during the procedure.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, they are going to do the same procedure as soon as they receive the new stent.They did not mention any damage, but the need of another procedure.As per medical advisor input "the severity will be +3 for re-intervention (reschedule/aborted procedure)".Investigation findings conclude that a definitive root cause was established.The user has not complied with the requirements of the ifu with respect to use of endoscope.Complaint is confirmed based on customer and/or rep testimony.
Event or Problem Description
Supplemental report is being submitted due to correction and the completion of the investigation on 18-jul-2025.Clarification received on 03-jun-25, "you can´t pull out the stent through the working channel when it is deployed or out of the catheter, therefore they had to remove the endoscope together with the evolution device inside." additional information received on 21-jul-25, "it was an evo - eosophagus stent, there is no scope needed.".